Hi - Found this site when searching for info regarding adverse reactions to Remicade
infusions. I had my second "loading dose" today and it did not go well. I've tried
Remicade before without any reaction problems and great relief from symtoms
of psoriatic arthritis (skin completly clear....everywhere and no joint stiffness or
pain). However each time I had repeated lung infections and the drug was stopped.
I've used embrel with good results, but again lung infections. I have been on Humira
for nearly a year with poor to no benefit although no lung infections! : ) My rheumy
tried me on weekly injections with Humira and that did seem to really start to give
me relief, however since it is not yet FDA approved at that dosage my insurance company
denied payment. This led me to Remicade again (third time in 8 years).
My first dose two weeks ago went fine, as usual, and the next day I was already feeling
pretty good. That lasted till a few days ago when I woke up with pain and stiffness.
Anyhow today I had my second dose and was fine up to the point when my vital
signs would not be checked for 30min....I was about half way in the infusion. The
nurse left the room. I had been napping through the whole thing. I was chilled....as
usual...depsite having the infusion or not I would have been cold. I woke minutes
later with a sensation of being very hot and I removed the blanket I was using as
I woke up. Then I noticed my chest felt heavy. Removing the blanket wasn't helping
the feeling of being next to a furnace and then I had chest tightness and shortness
of breath. It took me a couple minutes to wake up enough to filter all that was happening. I thought it was probably nothing, but decided to call the nurse in.
She said my face was beet red and my BP was up a little. As a nurse myself I
didn't find these symptoms wierd, I was just really suprised it was even happening.
Shortly after the nurse came in and shut off the infusion I started having low
back pain that quickly went into severe spasms. I've never had anything like
that (and hope I never do again). It was very, very painful. The only thing I
could think of that it reminded me of was bad leg cramps. I was give Nubain
IV push as well as d. medrol. I was feeling better in 5 minutes or so. My back
still feels sore now, 6 hours later. So................what I'm wondering is this...
has anyone ever had this type of reaction to the infusion? I read Remicade can
cause back pain, but I didn't think it would happen during the infusion like this.
I keep wondering if I was unknowingly tense with everything else that was
suddenly happening and that caused the back pain. Any other such experiences?
Appreciate any comments/info.